Alert archive / Nebraska / Winter Storm Warnings in 2011
Winter Storm Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this winter storm warning at Feb 24, 2011, 1:03 PM CST for Franklin County, Harlan County, Webster County, Nebraska; Phillips County, Kansas. It was in force for 7 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 1:03 PM CST (19:03 UTC)
- Expired
- Feb 24, 2011, 8:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Franklin County, NE, Harlan County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 58 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 2:14 PM CST | HEAVY SNOW 5 | Campbell, NE | SNOWFALL SO FAR...STILL SNOWING. SLICK CONDITIONS AND ACCIDENTS IN COUNTY. |
| Feb 24, 2:28 PM CST | HEAVY SNOW 5 | Alma, NE | SNOWFALL SO FAR. |
| Feb 24, 2:51 PM CST | SNOW 5 | Blue Hill, NE | STILL SNOWING...LOTS OF ACCIDENTS IN AREA |
| Feb 24, 3:31 PM CST | SNOW 6 | Franklin, NE | ESTIMATED 6 INCHES AND STILL SNOWING |
| Feb 24, 3:35 PM CST | SNOW 5 | Phillipsburg, KS | |
| Feb 24, 4:20 PM CST | HEAVY SNOW 6 | Red Cloud, NE | |
| Feb 24, 5:11 PM CST | SNOW 6 | Phillipsburg, KS | ESTIMATED 6 INCHES AND SNOW HAS ENDED |
| Feb 24, 6:03 PM CST | HEAVY SNOW 8 | 1 N Long Island, KS | STORM SNOW FALL TOTAL. SNOWING HAS STOPPEDAT THIS TIME. |
| Feb 24, 7:30 PM CST | HEAVY SNOW 12 | 4 Sw Blue Hill, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 424 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
863 WWUS43 KGID 241903 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 103 PM CST THU FEB 24 2011 KSZ005-NEZ083-084-250200- /O.UPG.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ /O.NEW.KGID.WS.W.0003.110224T1903Z-110225T0200Z/ PHILLIPS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...ALMA...FRANKLIN 103 PM CST THU FEB 24 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW...HEAVY AT TIMES...WILL FALL DURING THE AFTERNOON INTO EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 5 TO 9 INCHES. THE HIGHER SNOWFALL AMOUNTS ARE EXPECTED FROM NORTH OF PHILLIPSBURG KANSAS...THROUGH HARLAN AND FRANKLIN COUNTIES IN SOUTH CENTRAL NEBRASKA. THE SNOW WILL TAPER OFF DURING THE EVENING. * NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ006-007-017>019-NEZ062>064-073>077-082-085>087-250200- /O.CON.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HALL-HAMILTON-YORK-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...RED CLOUD...SUPERIOR...NELSON...HEBRON 103 PM CST THU FEB 24 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * SNOW WILL FALL DURING THE AFTERNOON INTO EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES...WITH THE HIGHER AMOUNTS OCCURRING IN SNOW BANDS. THE SNOW WILL TAPER OFF DURING THE EVENING. * NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
223 WWUS43 KGID 242114 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 314 PM CST THU FEB 24 2011 NEZ085-250200- /O.UPG.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ /O.EXA.KGID.WS.W.0003.000000T0000Z-110225T0200Z/ WEBSTER- INCLUDING THE CITY OF...RED CLOUD 314 PM CST THU FEB 24 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW WILL FALL THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 9 INCHES...WITH THE HIGHER AMOUNTS EXPECTED IN THE BLUE HILL AREA. THE SNOW WILL TAPER OFF DURING THE EVENING. * NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW...AND WHITE OUT CONDITIONS AT TIMES. TRAVEL IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ005-NEZ083-084-250200- /O.CON.KGID.WS.W.0003.000000T0000Z-110225T0200Z/ PHILLIPS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...ALMA...FRANKLIN 314 PM CST THU FEB 24 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * SNOW...HEAVY AT TIMES...WILL FALL THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 5 TO 9 INCHES. THE HIGHER SNOWFALL AMOUNTS ARE EXPECTED FROM NORTH OF PHILLIPSBURG KANSAS...THROUGH HARLAN AND FRANKLIN COUNTIES IN SOUTH CENTRAL NEBRASKA. THE SNOW WILL TAPER OFF DURING THE EVENING. * NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ006-007-017>019-NEZ062>064-073>077-082-086-087-250200- /O.CON.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HALL-HAMILTON-YORK-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...PLAINVILLE... STOCKTON...OSBORNE...BELOIT...GRAND ISLAND...AURORA...YORK... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...SUPERIOR...NELSON...HEBRON 314 PM CST THU FEB 24 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * SNOW WILL FALL THROUGH THE REMAINDER OF THE AFTERNOON INTO EARLY THIS EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 5 INCHES...WITH THE HIGHER AMOUNTS OCCURRING IN SNOW BANDS. THE SNOW WILL TAPER OFF DURING THE EVENING. * NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
395 WWUS43 KGID 250041 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CST THU FEB 24 2011 KSZ005-NEZ083-084-250145- /O.CAN.KGID.WS.W.0003.000000T0000Z-110225T0200Z/ PHILLIPS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...ALMA...FRANKLIN 641 PM CST THU FEB 24 2011 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER STORM WARNING. SNOW HAS ENDED OR SIGNIFICANTLY TAPERED OFF ACROSS THE AREA. $$ KSZ017-NEZ062-073-074-082-250145- /O.CAN.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ ROOKS-HALL-PHELPS-KEARNEY-FURNAS- INCLUDING THE CITIES OF...PLAINVILLE...STOCKTON...GRAND ISLAND... HOLDREGE...MINDEN...BEAVER CITY 641 PM CST THU FEB 24 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW HAS ENDED OR SIGNIFICANTLY TAPERED OFF ACROSS THE AREA. $$ NEZ085-250200- /O.CON.KGID.WS.W.0003.000000T0000Z-110225T0200Z/ WEBSTER- INCLUDING THE CITY OF...RED CLOUD 641 PM CST THU FEB 24 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * SNOW WILL CONTINUE TO FALL DURING THE EARLY EVENING...THEN SIGNIFICANTLY TAPER OFF BY 8 PM. SNOW TOTALS OF 4 TO 9 INCHES ARE EXPECTED. * NORTH TO NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW...AND WHITE OUT CONDITIONS AT TIMES. TRAVEL IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ KSZ006-007-018-019-NEZ063-064-075>077-086-087-250200- /O.CON.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 641 PM CST THU FEB 24 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * SNOW WILL CONTINUE DURING THE EARLY EVENING. TOTAL SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE FROM 2 TO 6 INCHES...WITH HIGHER AMOUNTS WITHIN HEAVIER SNOW BANDS. THE SNOW WILL SIGNIFICANTLY TAPER OFF BY 8 PM. * NORTH TO NORTHEAST WINDS WILL AVERAGE 15 TO 20 MPH AND GUST NEAR 30 MPH AT TIMES. THE WINDS COMBINED WITH THE SNOW WILL RESULT IN AREAS OF REDUCED VISIBILITIES AND BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ HEINLEIN
131 WWUS43 KGID 250158 WSWGID URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CST THU FEB 24 2011 NEZ085-250300- /O.EXP.KGID.WS.W.0003.000000T0000Z-110225T0200Z/ WEBSTER- INCLUDING THE CITY OF...RED CLOUD 758 PM CST THU FEB 24 2011 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING... THE WINTER STORM WARNING WILL EXPIRE AT 8 PM CST THIS EVENING. ACCUMULATING SNOW HAS ENDED. $$ KSZ006-007-018-019-NEZ063-064-075>077-086-087-250300- /O.EXP.KGID.WW.Y.0006.000000T0000Z-110225T0200Z/ SMITH-JEWELL-OSBORNE-MITCHELL-HAMILTON-YORK-ADAMS-CLAY-FILLMORE- NUCKOLLS-THAYER- INCLUDING THE CITIES OF...SMITH CENTER...MANKATO...OSBORNE... BELOIT...AURORA...YORK...HASTINGS...CLAY CENTER...GENEVA... SUPERIOR...NELSON...HEBRON 758 PM CST THU FEB 24 2011 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... THE WINTER WEATHER ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING. ACCUMULATING SNOW HAS ENDED. $$ HEINLEIN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 11:50 AM CST, 1 hour 13 minutes earlier.
Area forecast discussion, Feb 24, 11:50 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1150 AM CST THU FEB 24 2011
.UPDATE...BANDED SNOW HAS SET UP FM ROUGHLY FURNAS/HARLAN COUNTIES
NORTHEAST TO ADAMS...HAMILTON AND YORK. MODELS ARE CONSISTENT THAT
AS THE MID LEVEL CIRCULATION CLOSES...A DECENT
DEFORMATION/FRONTOGENETIC BAND IS LIKELY TO SET UP ACROSS OUR CWA
AND RESULT IN BANDED SNOWFALL. HAVE EXPANDED OUR CURRENT WINTER
WEATHER ADVISORY TO INCLUDE FURNAS...HARLAN AND PHELPS COUNTIES AND
WILL MONITOR IF THE NORTHEAST EDGE OF ADVISORY NEEDS TO BE EXPANDED
AS WELL. NORTHEAST WINDS HAVE GUSTED NEAR 30 MPH AT TIMES AND THIS
WILL CONTINUE THRU THE AFTN AND RESULT IN REDUCED VSBYS AND BLOWING
SNOW AT TIMES.
.AVIATION...18Z KGRI TAF. POOR FLYING CONDITIONS ESPECIALLY FOR
THE FIRST 6 HOURS OR SO AS MODERATE TO HEAVY SNOW BANDS WORK
NORTHWARD INTO THE TERMINAL. ONCE SNOW BEGINS...THERE WILL BE AN
ABRUPT TRANSITION TO LIFR VSBY...AND POSSIBLY WORSE. THE MAIN
AREAS OF BANDED SNOW ARE EXPECTED TO SLIDE EASTWARD BY LATE
AFTERNOON...BUT WITH LIGHT SNOW CONTINUING THROUGH AT LEAST 00Z OR
SO IN MVFR/LOW- END VFR VSBY. AFTER A FAIRLY LONG BREAK IN
SNOWFALL BETWEEN EARLY EVENING AND AROUND SUNRISE FRIDAY
MORNING...EXPECT ANOTHER AREA OF LIGHTER...GENERALLY LESS INTENSE
SNOW TO OVERSPREAD THE AREA DURING THE LAST 6 HOURS OR SO OF THE
PERIOD. EXPECT VSBY TO HOLD NO WORSE THAN MVFR AT THIS TIME IN
THIS LATTER SNOW SHIELD. AS FOR CIG...ANTICIPATE LOW-END MVFR TO
DOMINATE THE PERIOD...BUT THIS COULD EASILY FLUCTUATE BETWEEN
PERIODS OF MVFR AND EVEN BRIEF VFR AS WELL. WINDS WILL REMAIN OUT
OF THE NORTHEAST OR NORTH THROUGHOUT THE PERIOD...WITH GUST
POTENTIAL TO AT LEAST 24KT THROUGH LATE AFTERNOON...BEFORE
SUBSIDING GRADUALLY OVERNIGHT INTO FRIDAY MORNING.
&&
.PREV DISCUSSION... /ISSUED 811 AM CST THU FEB 24 2011/
UPDATE...DID A QUICK UPDATE TO ADD A MENTION OF SLEET AND LIGHT
FREEZING RAIN MIX TO FAR SOUTHEAST COUNTIES THIS MORNING...AS
SCATTERED SHOWERY...SHALLOW CONVECTIVE ELEMENTS CONTINUE TO
STREAM INTO THE AREA WITH THE LATEST RUC DEPICTING H85 TEMPS IN
THE 0-1C RANGE...WITH BRIEF PERIODS OF SLEET OR GRAUPEL A LIKELY
SCENARIO AS CONFIRMED BY REPORTS FROM SMITH AND THAYER COUNTIES
EARLIER THIS MORNING. THE MAIN SNOW EVENT IS STILL
ORGANIZING...BUT LATEST RADAR TRENDS INDICATE INCREASING RETURNS
MAINLY ACROSS SOUTHWEST ZONES...AND THE 00Z WRF-NMM CLEARLY
SUGGESTS THAT PCPN WILL FILL IN AND EXPAND NORTHEASTWARD AS THE
MORNING WEARS ON. MADE ONLY VERY MINOR TWEAKS TO STORM TOTAL
SNOW...AS STILL EXPECTING A SOLID 2-4 INCHES ACROSS THE BULK OF
THE ADVISORY AREA.
PREV DISCUSSION... /ISSUED 320 AM CST THU FEB 24 2011/
DISCUSSION...MAIN FORECAST CONCERN WILL BE WITH SNOW FOR TODAY BUT
SNOW CHANCES CONTINUE FOR AT LEAST PART OF THE AREA THROUGH
SATURDAY.
SATELLITE IS SHOWING STRATUS MOVING INTO THE NORTHERN PART OF THE
FORECAST AREA EARLY THIS MORNING. ANOTHER AREA OF BROKEN STRATUS IS
MOVING NORTH INTO THE SOUTHERN PART OF THE FORECAST AREA.
TEMPERATURES HAVE BEEN FALLING BEHIND A COLD FRONT THAT MOVED
THROUGH THE AREA EARLIER THIS EVENING.
MODELS STILL HAVE SOME UNCERTAINTY WITH THE AMOUNT OF SNOW AND
LOCATION OF THE HEAVIER SNOW...BUT THE BASIC IDEA IS THE SAME. AN
UPPER LEVEL WAVE WILL BE MOVING INTO THE FORECAST AREA TODAY AND
MOVING OUT THIS EVENING. THERE IS LITTLE DOUBT THAT MOST AREAS WILL
HAVE SNOW TODAY. THE BIGGEST CONCERN IS THAT THERE WILL BE A
FRONTOGENETIC BAND THAT SETS UP SOMEWHERE. THE LATEST RUNS OF THE
MODELS WERE PUSHING THAT BAND OF HEAVIER SNOW TO THE NORTH. THE BAND
LOOKS TO BE SETTING UP LATE THIS MORNING INTO MID AFTERNOON
SOMEWHERE NEAR THE CENTRAL TO SOUTHEAST PART OF THE FORECAST AREA.
THE SOUTHERN PART OF THE FORECAST AREA WILL STILL GET FAIRLY GOOD
LIFT FROM THE UPPER WAVE AS IT MOVES THROUGH...BUT TO THE NORTH OF
THAT IS WHERE THE FRONTOGENETIC BAND IS EXPECTED TO SET UP. IN THIS
AREA THERE WILL BE FAIRLY INTENSE SNOWFALL FOR A SHORT PERIOD OF
TIME EARLY THIS AFTERNOON. HAVE THEREFORE ADDED A FEW COUNTIES TO
THE ADVISORY TRYING TO CATCH THAT HEAVIER BAND OF SNOW.
BY EVENING THE SNOW SHOULD COME TO AN END AS THE UPPER LOW MOVES OFF
TO THE EAST...BUT THE BREAK WILL BE SHORT LIVED AS ANOTHER WEAK
UPPER WAVE MOVES INTO THE AREA. THIS SYSTEM WILL BE FURTHER NORTH
AND WILL MAINLY AFFECT THE NORTHERN PART OF THE FORECAST AREA.
PRECIPITATION AMOUNTS WILL BE FAIRLY LIGHT WITH THIS SYSTEM. FRIDAY
NIGHT AND SATURDAY BRINGS A COUPLE MORE WEAK UPPER WAVES THAT WILL
PRODUCE LIGHT AMOUNTS OF SNOW.
TEMPERATURES WILL REMAIN COOL WITH HIGHS ONLY IN THE 20S TO LOWER
30S AND LOWS IN THE SINGLE DIGITS TO TEENS. MADE NO CHANGES TO
SUNDAY AND BEYOND.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR
NEZ062>064-073>077-082>087.
KS...WINTER WEATHER ADVISORY UNTIL 8 PM CST THIS EVENING FOR
KSZ005>007-017>019.
&&
AVIATION...PFANNKUCH
LATEST UPDATE...FAYHazardous weather outlook, Feb 24, 11:59 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1159 AM CST THU FEB 24 2011 KSZ005>007-017>019-NEZ062>064-073>077-082>087-251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-HALL-HAMILTON-YORK- PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 1159 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND LOCATIONS ALONG AND SOUTH OF A LINE FROM BEAVER CITY TO GRAND ISLAND...AND YORK IN SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT. PLEASE SEE THE LATEST WINTER WEATHER ADVISORY PRODUCT FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LIGHT SNOW IS FORECAST FRIDAY AND SATURDAY...AND MINOR SNOW ACCUMULATIONS BELOW AN INCH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060-061-072-251200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- GOSPER- 1159 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LOCATIONS IN SOUTH CENTRAL NEBRASKA ALONG AND NORTH OF A LINE FROM ELWOOD...TO KEARNEY TO POLK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SNOWFALL ACCUMULATIONS OF ONE TO TWO INCHES ARE FORECAST THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LIGHT SNOW IS POSSIBLE FRIDAY AND SATURDAY...AND MINOR SNOW ACCUMULATIONS BELOW AN INCH ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Feb 24, 12:13 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1213 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM SNOW MANKATO 39.79N 98.21W
02/24/2011 E1.0 INCH JEWELL KS COUNTY OFFICIAL
&&
FAYLocal storm report, Feb 24, 12:15 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1215 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM SNOW ORLEANS 40.13N 99.45W
02/24/2011 E4.0 INCH HARLAN NE CO-OP OBSERVER
ESTIMATED 4 INCHES...STILL SNOWING
&&
PFANNKUCHLocal storm report, Feb 24, 12:16 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1216 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY SNOW ALMA 40.10N 99.36W
02/24/2011 M4.0 INCH HARLAN NE COUNTY OFFICIAL
SNOW AMOUNT SO FAR.
&&
FAYLocal storm report, Feb 24, 12:20 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1220 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HEAVY SNOW CAMPBELL 40.30N 98.73W
02/24/2011 M1.5 INCH FRANKLIN NE LAW ENFORCEMENT
STILL SNOWING PRETTY GOOD
&&
DOXEYLocal storm report, Feb 24, 12:56 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1256 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM SNOW DESHLER 40.14N 97.72W
02/24/2011 M2.0 INCH THAYER NE PUBLIC
SNOWING SINCE LATE MORNING
&&
NWSLocal storm report, Feb 24, 12:58 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1258 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM HEAVY SNOW CAMPBELL 40.30N 98.73W
02/24/2011 M3.0 INCH FRANKLIN NE LAW ENFORCEMENT
ADDITIONAL 1.5 INCHES SINCE 1219 PM
&&
DOXEYNearby
Winter Storm Warnings in Nebraska, 2011Winter Storm Warnings in Kansas, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.